Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2007, 2:19 PM EDT for Lewis County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 2:19 PM EDT (18:19 UTC)
- Expired
- Jul 10, 2007, 2:50 PM EDT
- In force
- 31 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 101819
SVRBUF
NYC049-101915-
/O.NEW.KBUF.SV.W.0075.070710T1819Z-070710T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 315 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 5 MILES NORTH OF
HIGHMARKET...OR ABOUT 14 MILES NORTHWEST OF BOONVILLE...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TURIN BY 225 PM EDT...
MARTINSBURG BY 230 PM EDT...
LAT...LON 4355 7552 4371 7562 4375 7553 4392 7515
4388 7514 4378 7514 4377 7512 4367 7513
4366 7511
$$
TJP1 follow-up statement
000
WWUS51 KBUF 101850
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT TUE JUL 10 2007
NYC049-101859-
/O.CAN.KBUF.SV.W.0075.000000T0000Z-070710T1915Z/
LEWIS NY-
249 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
AT 249 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
HOWEVER...VERY HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE THROUGH
315 PM EDT.
LAT...LON 4355 7552 4371 7562 4375 7553 4392 7515
4388 7514 4378 7514 4377 7512 4367 7513
4366 7511
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:46 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 10, 1:46 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT TUE JUL 10 2007 .SYNOPSIS... HEAT AND HUMIDITY WILL BE THE RULE THROUGH TONIGHT BEFORE A COLD FRONT USHERS IN A CHANGE TO COOLER WEATHER ON WEDNESDAY. THERE WILL BE A RISK OF THUNDERSTORMS DURING THIS AFTERNOON AND EVENING ONCE AGAIN...BUT A MORE CONCENTRATED AREA OF SHOWERS AND STORMS WILL ACCOMPANY THE FRONTAL PASSAGE ON WEDNESDAY. COOLER DRIER AIR WILL FOLLOW THURSDAY AND ON THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... REMNANT FRONTAL BOUNDARY THAT MOVED INTO THE AREA LAST NIGHT CURRENTLY LIES ACROSS LAKE ONTARIO AND ACROSS PORTIONS OF CENTRAL NEW YORK NORTH OF KSYR...THEN STRETCHES SOUTHEASTWARD INTO EASTERN NY STATE. AS LOW PRESSURE OVER MINNESOTA DEEPENS AND LIFTS NORTHEAST INTO ONTARIO PROVINCE THIS AFTERNOON...THIS BOUNDARY WILL BEGIN TO SLOWLY MIGRATE BACK NORTH AS A WARM FRONT...EVENTUALLY CLEARING THE AREA THIS EVENING. AS WAS PREVIOUSLY MENTIONED IN THIS SPACE...THIS BOUNDARY WILL ACT AS A FOCUSING POINT FOR CONVECTION THIS AFTERNOON AND EVENING...ESPECIALLY FROM THE EASTERN FINGER LAKES NORTHWARD WHERE TEMPERATURES OF U80S/L90S AND DEWPOINTS IN THE U60S WILL LIKELY YIELD CAPES OF 2500 J/KG. WITH SUCH INSTABILITY PRESENT...PRECIPITABLE WATER VALUES IN THE 1.75 TO 2 INCH RANGE AND A SIGNIFICANT DRY LAYER EXPECTED ABOVE 700 MB...THERE WILL BE THE POTENTIAL FOR WET MICROBURSTS IN THIS AREA. CURRENT FORECAST HAS THIS POTENTIAL COVERED WELL WITH THE MENTION OF POSSIBLE DAMAGING WINDS...SO HAVE LEFT THAT INTACT AND JUST UPPED POPS A BIT TO INDICATE AN HIGHER PROBABILITY OF STORMS OVER THIS PARTICULAR AREA...AS WELL AS BLEND IN A LITTLE BETTER WITH OUR SURROUNDING OFFICES. AS FOR THE REMAINDER OF THE AREA...IT WILL BE IN THE WARM SECTOR TODAY...SO THE POTENTIAL FOR CONVECTION WILL BE SLIGHTLY LESS THERE...BUT WILL STILL EXIST DUE TO THE POTENTIAL FOR LAKE BREEZES TO INTERACT WITH INCREASING AFTERNOON HEAT AND HUMIDITY AND POP A STORM OR TWO HERE AND THERE. HAVE THUS KEPT 30 POPS IN PLAY FOR THE REMAINDER OF THE AREA THIS AFTERNOON...EVEN ACROSS NORTHERN ERIE COUNTY WHERE A WEAKER LAKE BREEZE WILL PROVIDE LESS PROTECTION THAN YESTERDAY. WILL HOLD LOW CHANCE POPS INTO THIS EVENING TO COVER ANY LINGERING CONVECTION...WHICH SHOULD DIE OUT FAIRLY QUICKLY WITH THE LOSS OF HEATING. OTHERWISE...THE BIG STORY WILL CONTINUE TO BE THE OPPRESSIVE HEAT AND HUMIDITY. WITH MUCH WEAKER LAKE BREEZES TODAY...850 MB TEMPS OF +19/+20C SHOULD YIELD HIGHS OF AT LEAST 90 AREAWIDE...WITH MID 90S ACROSS THE NORMALLY WARMER PORTIONS OF THE GENESEE VALLEY AND FINGER LAKES. WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE...HEAT INDICIES WILL BE IN THE 90S...AND COULD BRIEFLY TICKLE 100 FOR AN HOUR OR SO ACROSS PORTIONS OF THE GENESEE VALLEY/FINGER LAKES THIS AFTERNOON. THAT SAID...THIS WOULD NOT ENOUGH TO MEET HEAT ADVISORY CRITERIA. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WEDNESDAY APPEARS TO BE OUR BEST POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AS A WELL DEFINED UPPER LEVEL TROUGH DIGS ACROSS THE GREAT LAKES REGION. A RESULTING SURFACE LOW MOVING ACROSS EASTERN CANADA WILL SWING A COLD FRONT THROUGH ALL OF OUR FORECAST AREA. AT THIS POINT THE WRF-NAM AND GFS ARE PRETTY MUCH IN AGREEMENT WITH TIMING ALTHOUGH THE GFS IS FASTER IN ENDING THE SHOWER AND THUNDERSTORM ACTIVITY FROM WEST TO EAST AFTER THE FRONT MOVES THROUGH. WE WILL UP POPS TO CATEGORICAL FOR ALL ZONES BUT FAVOR THE FASTER GFS TIMING. AFTER 6 PM WE WILL HAVE THE BACK EDGE OF THE RAIN ALREADY OUT OF EVEN OUR MOST EASTERN ZONES. WEDNESDAY NIGHT WILL BE A DRY ONE AND NOTICEABLY COOLER. 850 MB TEMPERATURES ARE EXPECTED TO DROP TO ABOUT PLUS 6C BY THURSDAY MORNING WITH SURFACE DEW POINTS DROPPING WELL THROUGH THE 50S AND EVEN INTO THE UPPER 40S OVER SOME AREAS. THURSDAY SHOULD BE A FINE...COMFORTABLY COOL DAY BUT ENERGY SWINGING SOUTHEAST FROM A CENTRAL GREAT LAKES UPPER TROUGH MAY SET OFF SOME LATE DAY SHOWERS. WE WILL NOT GO ANY HIGHER THAN THE 20 POPS THAT ARE ALREADY IN THE GRIDS AT THIS TIME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FAIRLY PLEASANT SUMMER WX IN STORE THROUGH THIS PERIOD. WE DO HAVE A GENERAL UPPER TROFFINESS TO START WHICH FLATTENS OUT BY EARLY NEXT WEEK. AT THE SURFACE...JUST ONE FRONT DUE TO MOVE THROUGH...HPC GRAPHICS INDICATE SUNDAY MORNING SO WILL GO WITH CHC POPS FOR SAT NT/SUN...BUT NO WASHOUT. OTHERWISE...SFC RIDGING SHOULD PROVIDE FOR A DRY DAY PRIOR TO THE FRONT ON SATURDAY WITH 850 MB TEMPS OF 10C OR SO SUPPORTING U70S/NR 80. A BIT COOLER SUNDAY WITH SOME SHOWER THREAT...THEN ANOTHER SFC RIDGE MON/TUES FOR DRY DAYS. TROFFING GENERALLY STAYS TO OUR NORTH BUT CLOSE ENOUGH FOR SLGT CHC POPS EACH AFTERNOON. GFS 850 MB TEMPS SOAR TO 16-18C BY TUES AFTERNOON WHICH WOULD PRODUCE U80S/NR 90 MAXES...BUT FOLLOWED MORE CONSERVATIVE HPC LOW 80S FOR NOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A WARM AND UNSTABLE AIRMASS WILL CONTINUE IN PLACE UNTIL A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY. LAKE BREEZE BOUNDARIES HAVE BECOME THE FOCUS FOR SOME THUNDERSTORM DEVELOPMENT ONCE AGAIN...BUT PROBABLY NOT AFFECTING ANY MAJOR TAF LOCATIONS EXCEPT FOR POSSIBLY KROC FOR A FEW HOURS THIS AFTERNOON. KBUF/KIAG AND KART WILL BE SHADOWED BY THEIR RESPECTIVE LAKES FOR THE AFTERNOON. LOOK FOR CONVECTION OVER AREAS EAST OF THE GENESEE VALLEY LATER THIS AFTERNOON AND EARLY EVENING. THE MAIN TERMINALS WILL REMAIN VFR THROUGH TONIGHT...ALTHOUGH POSSIBLY DROPPING TO MVFR IN HAZE LATER TONIGHT AND EARLY WEDNESDAY. CONDITIONS WILL DETERIORATE FROM WEST TO EAST DURING WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. LOOK FOR MVFR CONDITIONS IN SHOWERS BY 14Z AT KBUF AND BY ABOUT 18-19Z AT KART. THEY SHOULD LAST SEVERAL HOURS BEFORE IMPROVING LATER IN THE AFTERNOON. LOOKING FURTHER OUT IN TIME...HIGH PRESSURE WILL BRING A RETURN TO VFR CONDITIONS AREAWIDE BY THURSDAY...WITH THE ONLY POSSIBLE INTERRUPTIONS BEING A REDUCTION TO MVFR FOR A FEW HOURS FRIDAY AND AGAIN SUNDAY WITH FRONTAL PASSAGES. && .MARINE... WINDS WILL REMAIN FAIRLY LIGHT INTO THE EVENING BEFORE TURNING MODERATE SOUTHERLY LATER TONIGHT AND WEDNESDAY MORNING AHEAD OF THE NEXT COLD FRONT. THEY WILL THEN SHIFT TO WESTERLY WEDNESDAY AFTERNOON AND EVENING FOLLOWING THE FRONT...AND REMAIN LIGHT TO MODERATE WESTERLY THURSDAY AND FRIDAY. SPEEDS SHOULD REMAIN BELOW SMALL CRAFT THRESHOLD...ALTHOUGH ANY THUNDERSTORM COULD PRODUCE LOCALLY STRONGER WINDS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR/SAGE NEAR TERM...JJR/SAGE SHORT TERM...SAGE LONG TERM...SFM AVIATION...SFM MARINE...SFM
Hazardous weather outlook, Jul 10, 5:37 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 537 AM EDT TUE JUL 10 2007 NYZ001>003-010>013-019>021-085-110945- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 537 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-110945- WAYNE-NORTHERN CAYUGA-ONTARIO- 537 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS ACCOMPANYING A COLD FRONT WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-NYZ006>008-SLZ022-024-110945- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- OSWEGO-JEFFERSON-LEWIS- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 537 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO... CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS OR LARGE HAIL ARE POSSIBLE IN ISOLATED CELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACCOMPANYING A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ020-040-041-061-LOZ042-043-062-063-110945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 537 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.